MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC HU-FRIEDY; SWIVEL XT, 30K

HU-FRIEDY MFG. CO. LLC HU-FRIEDY; SWIVEL XT, 30K
Model Number UI30SSXT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a dental procedure insert broke in patient mouth.Clinician did not find the piece that broke off and feared the patient may have swallowed it.Patient was referred to emergency facility to get x-rays done to make sure the piece was not swallowed.Patient confirmed no piece was found after x-rays.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to hu-friedy for evaluation.Evaluation found that the breakage may be due to dropped, or misused insert.The device history record for the subject lot was reviewed and no abnormalities were noted.The reprocessing of hu-friedy dental hand instruments and accessories states "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not use damaged instruments.".

Brand Name
HU-FRIEDY
Common Device Name
SWIVEL XT, 30K
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago, IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago, IL 60618
Manufacturer Contact
stephanie wasielewski
3232 n. rockwell street
chicago
MDR Report Key21357193
Report Number1416605-2025-00001
Device Sequence Number12902552
Product Code ELC
UDI-Device Identifier10889950075798
UDI-Public(01)10889950075798
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SSXT
Device Catalogue NumberUI30SSXT
Device Lot Number0924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Initial Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown